U.S. doctors online nowAsk doctors free
Philippines
A 17-year-old male asked:

My back aches when i take 1500mg of glucosamine, but now the pain was gone. what could be happening in my back?

1 doctor answer1 doctor weighed in
Dr. Julie Abbott
Preventive Medicine 46 years experience
Impossible to say: It is very unlikely that taking the glucosamine caused your back pain. But while it has some support for help in knee arthritis, glucosamine generally doesn't help back pain at all. At your age, a strain from activity likely caused your back pain and, as expected, it has healed itself. Walking and back stretching and strengthening exercises may be helpful to prevent recurrences. Stay well:)
Last updated Sep 17, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.